Alert archive / Utah / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS Salt Lake City, UT

July 15, 2001Duchesne County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 15, 2001, 5:30 PM MDT for Duchesne County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 15, 2001, 5:30 PM MDT (23:30 UTC)
Expired
Jul 15, 2001, 6:00 PM MDT
In force
30 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Duchesne County, UT

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 152331
SVRSLC

UTC013-160000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
530 PM MDT SUN JUL 15 2001

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DUCHESNE COUNTY IN UTAH
  THIS INCLUDES THE CITY OF ROOSEVELT

* UNTIL 600 PM MDT

* AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF MYTON...OR ABOUT 14 MILES
  SOUTHEAST OF DUCHESNE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  2 MILES SOUTHEAST OF MYTON AT 555 PM MDT
  7 MILES SOUTH OF ROOSEVELT AT 600 PM MDT

VERY LARGE HAIL...BRIEF HEAVY RAIN AND STRONG WINDS TO 50 MPH ARE 
POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF 
THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL 
SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST !LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 4008 11033 3991 11008 4027 10961 4061 10996

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:28 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 15, 3:28 PM MDT, 2 hours 2 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
328 PM MDT SUN JUL 15 2001

SYNOPSIS...INCREASING SOUTHWEST FLOW OVER UTAH THE NEXT FEW DAYS
WILL BRING A LESS THUNDERSTORM ACTIVITY BUT INCREASING AFTERNOON
WINDS.

DISCUSSION...WARNINGS STARTING WITH 1 INCH HAIL JUST REPORTED
BETWEEN NEPHI AND PROVO. STRONG UPDRAFTS WITH A FEW ORGANIZED ENOUGH
FOR SEVERE HAIL. WARNING GOING OUT FOR CELL NEAR SCOFIELD. 300 MB
JET OVER SOUTHERN UTAH WILL INTENSIFY MONDAY. DRYING TREND WILL
CONTINUE TOMORROW AND TRIMMING BACK SHOWERS TO THE CENTRAL MOUNTAINS
AND EASTERN BASINS. MAY SEE A SHALLOW BOUNDARY PUSH INTO NORTHERN
UTAH ABOUT WEDNESDAY EVENING...RETREATING BACK NORTH THURSDAY
EVENING. FOR NOW NOT INDICATING MUCH TREND IN TEMPERATURES THROUGH
DAY SEVEN.  BREEZY TO WINDY CONDITIONS EACH AFTERNOON WESTERN
VALLEYS AND AIRMASS BECOMING INCREASINGLY DRY.

SLC 3111 CDC 1111  GIBSON

.SLC...NONEW.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:25 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron35 min
Jul 14, 6:31 PM MDTSevere Thunderstorm WarningSLCUtah39 min
Jul 14, 6:51 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron39 min
Jul 14, 7:33 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron42 min
Jul 14, 7:52 PM MDTSevere Thunderstorm WarningSLCSanpete, Sevier23 min
Jul 15, 3:05 PM MDTSevere Thunderstorm WarningSLCJuab, Utah40 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Utah50 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningSLCWasatch50 min
Jul 15, 3:32 PM MDTSevere Thunderstorm WarningSLCEmery, Sanpete, Sevier43 min
Jul 15, 3:40 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Weber35 min
Jul 15, 3:54 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane, San Juan66 min
Jul 15, 4:15 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Utah30 min
Jul 15, 4:15 PM MDTSevere Thunderstorm WarningSLCEmery45 min
Jul 15, 4:45 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne45 min

Nearby

Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.